Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 4, 2017, 6:31 PM CDT for 5 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 4, 2017, 11:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Harrison County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WGUS54 KSHV 042331
FFWSHV
TXC183-203-401-423-459-050430-
/O.NEW.KSHV.FF.W.0018.170604T2331Z-170605T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
631 PM CDT SUN JUN 4 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Smith County in northeastern Texas...
Southwestern Harrison County in northeastern Texas...
Northern Rusk County in northeastern Texas...
Southwestern Upshur County in northeastern Texas...
Gregg County in northeastern Texas...
* Until 1130 PM CDT
* At 628 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected. Thunderstorms will be
moving East around 10 mph.
* Some locations that will experience flooding include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater,
Lindale, Hallsville, Overton, Tatum, New London, Arp, Clarksville
City, East Mountain, Liberty City, Lakeport, Noonday, New Chapel
Hill, Winona and Easton.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3256 9520 3254 9518 3255 9518 3255 9516
3256 9516 3265 9453 3239 9449 3231 9451
3223 9494 3221 9521 3221 9548 3223 9549
3225 9547 3230 9545 3231 9546 3236 9545
3249 9560 3250 9559
$$
061 follow-up statement
799
WGUS74 KSHV 050333
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
1033 PM CDT SUN JUN 4 2017
TXC183-203-401-423-459-050338-
/O.CAN.KSHV.FF.W.0018.000000T0000Z-170605T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smith TX-Harrison TX-Rusk TX-Upshur TX-Gregg TX-
1033 PM CDT SUN JUN 4 2017
...THE FLASH FLOOD WARNING FOR SMITH...SOUTHWESTERN HARRISON...
NORTHERN RUSK...SOUTHWESTERN UPSHUR AND GREGG COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures and
remain alert to any water on any low crossings.
LAT...LON 3256 9520 3254 9518 3255 9518 3255 9516
3256 9516 3265 9453 3239 9449 3231 9451
3223 9494 3221 9521 3221 9548 3223 9549
3225 9547 3230 9545 3231 9546 3236 9545
3249 9560 3250 9559
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:32 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 4, 3:32 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 332 PM CDT Sun Jun 4 2017 .DISCUSSION... Deep upper low slowly approaching the area. Short waves wrapping around bottom of this low creating multiple mcs with very heavy rain movg south of cwa and then newd into north central LA. Keeping pops mostly likely cat in this region and dropping back to chance pops elsewhere, even closer to low center where so far convection has remained scattered. Vertical moisture increasing slightly into Monday with precip water values remaining around 2 inches warranting likely pops for Monday aftn once diurnal heating added to equation. Beginning Monday night, upper low begins to migrate east with lessening both moisture and lapse rates tapering off thunder as well as overall rain chances from the nw thru Tue aftn before precip comes to an end. Dry wx expected thru most of the extended with isold sea breeeze convection possible later in the weekend as southerly flow begins to increase and aftn once again begin to approach the 90 degree mark./07/ && .PREV DISCUSSION... /issued 1252 PM CDT Sun Jun 4 2017/ AVIATION... Showers and thunderstorms to persist through 05/02Z across area terminals. Light rain possible across ELD/MLU through the evening hours. MVFR ceilings this afternoon to become VFR by 05/02Z, becoming MVFR again after 05/06Z. Could see IFR ceilings by 05/12Z gradaully lifting during the morning hours Monday. Otherwise, light winds to prevail across area terminals becoming south at 4 to 6 knots on Monday and switching to the northwest across TYR by 05/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 83 71 86 / 50 60 40 20 MLU 72 82 71 84 / 50 60 50 40 DEQ 70 82 68 88 / 50 60 20 10 TXK 71 82 70 88 / 50 60 20 10 ELD 71 82 69 87 / 50 60 40 20 TYR 72 83 70 87 / 50 60 30 20 GGG 72 83 70 87 / 50 60 30 20 LFK 72 84 72 87 / 50 60 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jun 4, 11:51 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1151 AM CDT Sun Jun 4 2017 ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-051700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1151 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms can be expected this afternoon and into the evening once again as an upper level low pressure system trough expands farther east across the region. Some of these stronger storms will be capable of producing periods of brief heavy rainfall, gusty winds, and frequent lightning. However, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This unsettled weather pattern will continue through early next week as the upper level trough slowly shifts eastward across the region on Monday. Scattered to numerous thunderstorms will remain likely through Monday as the upper trough orients itself directly across the Ark-La-Tex region. Additionally, a weak cold front will be shifting south into the region on Monday night through Tuesday with the threat of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. LAZ005-006-013-014-017>022-051700- Lincoln-Union-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle- 1151 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Numerous showers and thunderstorms can be expected once again this afternoon and evening as an upper level low expands farther east across the region. Some of these stronger storms will be capable of producing periods of excessively heavy rainfall, gusty winds, and frequent lightning. Brief periods of street and low lying area flooding are possible. However, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This unsettled weather pattern will continue through early next week as the upper level trough slowly shifts eastward across the region on Monday. Scattered to numerous thunderstorms will remain likely through Monday as the upper trough orients itself directly across the Ark-La-Tex region. Additionally, a weak cold front will be shifting south into the region on Monday night through Tuesday with the threat of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 07
In the hours before
Local storm report, Jun 4, 3:25 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SUN JUN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FLASH FLOOD 1 ESE ANNONA 33.57N 94.89W
06/04/2017 RED RIVER TX LAW ENFORCEMENT
MAIN STREET IN ANNONA FLOODED.
&&
TWThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 117 min |
| Jun 3, 8:24 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 2 hr |
| Jun 3, 9:35 PM CDT | Special Weather Statement | SHV | Angelina | 55 min |
| Jun 3, 9:58 PM CDT | Special Weather Statement | SHV | San Augustine | 47 min |
| Jun 3, 10:46 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 119 min |
| Jun 4, 9:14 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| Jun 4, 12:55 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 5 days |
| Jun 4, 12:56 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 25 hr |
| Jun 4, 12:57 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 10 days |
| Jun 4, 1:37 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Jun 4, 1:48 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Jun 4, 2:06 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Jun 4, 2:23 PM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Titus, Upshur, Wood | 3 hr |
| Jun 4, 3:28 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| Jun 4, 5:26 PM CDT | River Flood Warning | SHV | Gregg | 60 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.